MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7309
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Loss of consciousness (2418); Sweating (2444)
Date of Event 01/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in section as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained a high reading on the contour next link 2.4 meter.No specific reading was provided.The customer also had her meal.According to her physician's prescription of based on high reading, she took additional 50 units of novolog insulin bolus.The customer was feeling well.Around two hours later, the customer started experiencing symptoms of hypoglycemia such as sweating and then became unconscious.The customer's husband gave her candies but she was not responsive, so the customer's husband called paramedics.Upon the arrival of paramedics, they checked customer's glucose levels with their meter and obtained a reading of 26 mg/dl.The paramedics gave intravenous sugar solution to the customer, after which she recovered well.Her blood glucose was measured again and it was up to 113 mg/dl.The customer was advised to return the product for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, an in-house contour next link 2.4 meter was tested with the in-house contour next test strips from lot # 9epeg04b using a blood sample, which gave a satisfactory performance.Additionally, a device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9666408
Report Number1810909-2020-00063
Device Sequence Number3445145
Product Code NBW
UDI-Device Identifier10301937309509
UDI-Public10301937309509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model Number7309
Device Catalogue Number7309
Device Lot Number9EPEG04B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR